Alert archive / Kentucky / Freeze Warnings in 2016
Freeze Warning 7, NWS Jackson, KY
NWS Jackson, KY issued this freeze warning at Nov 12, 2016, 2:59 AM EST for 33 counties in Kentucky. It took effect at Nov 12, 2016, 10:00 PM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2016, 2:59 AM EST (07:59 UTC)
- In effect from
- Nov 12, 2016, 10:00 PM EST
- Expired
- Nov 13, 2016, 10:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Jackson, KY
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1279 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
518 WWUS73 KJKL 120759 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 259 AM EST SAT NOV 12 2016 ...HARD FREEZE EXPECTED TONIGHT INTO SUNDAY MORNING... .CLEAR SKIES AND CALMING WINDS WILL ALLOW FOR TEMPERATURES TO SETTLE WELL BELOW FREEZING FOR MOST LOCATIONS TONIGHT INTO SUNDAY MORNING...ENDING THE GROWING SEASON. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-121600- /O.UPG.KJKL.FZ.A.0007.161113T0300Z-161113T1500Z/ /O.NEW.KJKL.FZ.W.0007.161113T0300Z-161113T1500Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 259 AM EST SAT NOV 12 2016 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES ARE EXPECTED TO FALL WELL BELOW FREEZING IN MOST LOCATIONS SATURDAY NIGHT. VALLEYS WILL BE THE COLDEST...WITH LOWER 20S EXPECTED. THE WARMEST LOCATIONS WILL BE ON RIDGES... WITH LOW TEMPERATURES GENERALLY NEAR OR JUST BELOW FREEZING. * WELL BELOW FREEZING TEMPERATURES WILL KILL ANNUAL VEGETATION AND BRING AN END TO THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ GEOGERIAN
5 follow-up statements
601 WWUS73 KJKL 121550 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1050 AM EST SAT NOV 12 2016 ...HARD FREEZE EXPECTED TONIGHT INTO SUNDAY MORNING... .CLEAR SKIES AND CALMING WINDS WILL ALLOW FOR TEMPERATURES TO SETTLE WELL BELOW FREEZING FOR MOST LOCATIONS TONIGHT INTO SUNDAY MORNING...ENDING THE GROWING SEASON. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-130000- /O.CON.KJKL.FZ.W.0007.161113T0300Z-161113T1500Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 1050 AM EST SAT NOV 12 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST SUNDAY... * TEMPERATURES ARE EXPECTED TO FALL WELL BELOW FREEZING IN MOST LOCATIONS SATURDAY NIGHT. VALLEYS WILL BE THE COLDEST...WITH LOWER 20S EXPECTED. THE WARMEST LOCATIONS WILL BE ON RIDGES... WITH LOW TEMPERATURES GENERALLY NEAR OR JUST BELOW FREEZING. * WELL BELOW FREEZING TEMPERATURES WILL KILL ANNUAL VEGETATION AND BRING AN END TO THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
807 WWUS73 KJKL 122204 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 504 PM EST SAT NOV 12 2016 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-131000- /O.CON.KJKL.FZ.W.0007.161113T0300Z-161113T1500Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 504 PM EST SAT NOV 12 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST SUNDAY... * TEMPERATURES ARE EXPECTED TO FALL WELL BELOW FREEZING IN MOST LOCATIONS LATE TONIGHT. VALLEYS WILL BE THE COLDEST WITH LOWER 20S EXPECTED. THE WARMEST LOCATIONS WILL BE ON RIDGES...WITH LOW TEMPERATURES GENERALLY NEAR OR JUST BELOW FREEZING. * WELL BELOW FREEZING TEMPERATURES WILL KILL ANNUAL VEGETATION AND BRING AN END TO THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
523 WWUS73 KJKL 130548 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1248 AM EST SUN NOV 13 2016 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-131500- /O.CON.KJKL.FZ.W.0007.000000T0000Z-161113T1500Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 1248 AM EST SUN NOV 13 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * SEVERAL HOURS OF BELOW FREEZING TEMPERATURES WILL OCCUR AT MOST LOCATIONS THROUGH DAWN SUNDAY MORNING. VALLEYS WILL BE THE COLDEST...WITH LOWS RANGING FROM THE UPPER TEENS TO MID 20S. THE WARMEST LOCATIONS WILL BE ON RIDGES...WITH LOWS IN THE UPPER 20S AND LOWER 30S. * WELL BELOW FREEZING TEMPERATURES WILL KILL ANNUAL VEGETATION AND BRING AN END TO THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ GEOGERIAN
549 WWUS73 KJKL 131027 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 527 AM EST SUN NOV 13 2016 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-131500- /O.CON.KJKL.FZ.W.0007.000000T0000Z-161113T1500Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 527 AM EST SUN NOV 13 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * SUB-FREEZING TEMPERATURES WILL CONTINUE TO OCCUR AT MOST LOCATIONS EARLY THIS MORNING. TEMPERATURES WILL RISE ABOVE FREEZING BY 10 AM. * WELL BELOW FREEZING TEMPERATURES WILL KILL ANNUAL VEGETATION AND BRING AN END TO THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ GEOGERIAN
692 WWUS73 KJKL 131445 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 945 AM EST SUN NOV 13 2016 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-131545- /O.EXP.KJKL.FZ.W.0007.000000T0000Z-161113T1500Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 945 AM EST SUN NOV 13 2016 ...FREEZE WARNING WILL EXPIRE AT 10 AM EST THIS MORNING... MOST LOCATIONS HAVE CLIMBED ABOVE FREEZING THIS HOUR...BUT A FEW OF THE MORE SHELTER VALLEYS MAY HOLD ON TO FREEZING TEMPERATURES FOR ONE MORE HOUR. GIVEN THAT MOST LOCATION SAW HARD FREEZE OVERNIGHT INTO THIS MORNING...THE FROST/FREEZE PROGRAM HAS COME TO A END UNTIL SPRING. $$ DJ
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this freeze warning went out at Nov 12, 1:05 AM EST, 1 hour 54 minutes earlier.
Area forecast discussion, Nov 12, 1:05 AM EST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION...UPDATED National Weather Service Jackson KY 105 AM EST Sat Nov 12 2016 .UPDATE... Issued at 105 AM EST SAT NOV 12 2016 A few areas of lower stratocu are still sneaking in from West Virginia as northeast winds continue at the low levels. Otherwise, some streaks of high clouds will be seen over the next several hours, before gradually dissipating. Temperatures across mainly locations are still in the 40s, thanks to ongoing mixing. Some spots in the southeast are more decoupled, with mid 30s more common. Did make a few adjustments to the temperatures, based on the latest trends in observations. Expect most locations to drop into the low to mid 30s by dawn, with some patchy frost in the most sheltered locations as high pressure draws closer. UPDATE Issued at 643 PM EST FRI NOV 11 2016 Thin/broken band of stratocumulus continues to sag south behind today's frontal passage. This will slowly erode through this evening as light northeast winds maintain themselves, leading to cold air advection. Enough low level mixing looks to keep frost at bay tonight, although sheltered valleys will undoubtedly see patchy development by daybreak Saturday. && .SHORT TERM...(This evening through Saturday night) Issued at 257 PM EST FRI NOV 11 2016 A cold front passed through today with little fanfare. We could see some cirrus and postfrontal stratocu at times through tonight. Otherwise...strong, sprawling surface high pressure building in from the north will bring clear skies for Saturday and Saturday night. Temps will be the main issue. Lows tonight will be cold enough to normally allow for frost. However, cold air advection will bring steep enough low level lapse rates that it may be difficult to decouple from the environmental flow. If decoupling does not occur, it will be difficult for frost to form. Should valleys end up decoupling late tonight, there would be frost and possibly freezing temps in those locations. Have opted to forego an advisory at this point. The coldest night will no doubt be Saturday night. After daytime reading not getting out of the 50s, and dew points falling into the 20s, surface high pressure will move overhead. This should allow for freezing temps just about everywhere, with lower 20s in many valleys. Would not be surprised if some of the coldest places report isolated readings in the upper teens. In light of this, a freeze watch will be put in place. .LONG TERM...(Sunday through Friday) Issued at 257 PM EST FRI NOV 11 2016 The forecast period will begin with surface high pressure just to the east of the region. This will keep the region quite dry before any return flow can progress in. Time heights are particularly dry in the lower levels and would suspect this will lead to RH values in the 20 to 30 percent range. That said fire weather concerns will remain a concern, but winds will remain light given the high pressure location. After Sunday we remain in general control of the through Tuesday and then all eyes look to a cold front that will progress into the region. The problem is moisture remains limited not to mention the run to run and model to model uncertainty with the upper level trough. That said the 12Z/GFS is now dry with respect to the front and the 00Z/ECMWF remains a bit more optimistic. Would tend to lean toward the dry solution given that both models paint a disturbance in the Gulf of Mexico and this would help cut off the region to the better moisture. Not to mention the ongoing drought conditions and often drought conditions are hard to break. Therefore will go no higher than slight chance at this stage. The previously mentioned trough exits east by late Wednesday and high pressure builds east in the wake. Also a strong higher amplitude ridge (approaching 2 sigma above normal heights) follows this and the axis is expected to align across the region Thursday. The high does shift east and a potent system continues to strengthen across the Northern Plains. This storm system wraps up quickly and becomes vertically stacked across the Upper Midwest. That said by Friday we do see a tightening of the surface isobars between the high to the east and cold front driving east from the Midwest. This will lead to gusty southerly winds and thus warm air advection. The gusty winds ahead of the front will have to be watched closely, as this could exacerbate the ongoing fire weather issues. Temperatures on Friday will climb into the mid to upper 60s and this will be the warmest day of the period. The question that remains with respect to the front is can it bring a decent amount of precipitation by the weekend. It does have a better connection to the Gulf, but once again the models differ with a dry 00Z/ECMWF. Given the range would be hesitant to give much credence at this stage of the forecast process. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) ISSUED AT 105 AM EST SAT NOV 12 2016 Some lower stratocu will bring brief MVFR conditions to far eastern Kentucky over the next hour, including SJS. Clouds will then dissipate, with VFR controlling through the rest of the period. Northeast winds of 5 to 10 kts will hold on through the day on Saturday, before diminishing by dusk, as high pressure builds in across the area. && .JKL WATCHES/WARNINGS/ADVISORIES... Freeze Watch from this evening through Sunday morning for KYZ044- 050>052-058>060-068-069-079-080-083>088-104-106>120. && UPDATE...GEOGERIAN SHORT TERM...HAL LONG TERM...DJ AVIATION...GEOGERIAN
Hazardous weather outlook, Nov 11, 3:59 PM EST, 11 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 359 PM EST FRI NOV 11 2016 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-121200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 359 PM EST FRI NOV 11 2016 ...FREEZE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. PATCHY FROST WILL BE POSSIBLE IN VALLEY LOCATIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. FREEZING TEMPERATURES ARE EXPECTED IN MOST PLACES BY EARLY SUNDAY MORNING. LOW RELATIVE HUMIDITY WILL OCCUR EACH AFTERNOON THROUGH MONDAY. THE DRIEST DAY WILL BE SUNDAY...WITH RELATIVE HUMIDITY FORECAST TO BOTTOM OUT BETWEEN 20 AND 30 PERCENT IN MOST PLACES. THE PROLONGED DRY CONDITIONS WILL MAINTAIN AND INCREASE THE WILDFIRE THREAT HEADING INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT ANY WILDFIRES TO YOUR LOCAL FIRE DEPARTMENT OR EMERGENCY MANAGEMENT OFFICIALS. HAL
Nearby
Freeze Warnings in Kentucky, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.